I'm a 21 year old male and I started Accutane for moderate acne on the 14th August.
It's day 16 now and I've been prescribed 20mg for the first month and 40mg for the second and then we will work from there.
In the first week I had bad back pains, bad headaches and sore joints (particularly the knees were bad). I had no initial breakout although I'm expecting I may have one when I double my dose to 40mg. My skin has gotten much drier and this is apparent because I already had dry skin. My lips are very dry (Vaseline works wonders) and my ears are very dry! Another side effect I have is a sensitive scalp. The joint pains have stopped as have the back pains and the headaches. I've noticed no real change in skin texture as of yet. I'm using Cetaphil cleanser and moisturiser.
I have a horrible habit of picking spots and I know it may not effect me right now but as the weeks go on this may be a horrible choice as Accutane can cause scarring. I've noticed any spots I pick hang around a bit longer but any small whiteheads that I leave alone will go away quickly (2-3 Days).
I would describe my acne as pretty moderate. I get maybe 2 spots a week that form under my skin as a raised red bump that will eventually form into a whitehead (I'm not sure what these are called). Then I will get maybe 4-5 whiteheads a week. I'm quite conscious of my skin and as I work and go to college I'm always under the eye of the public. I'm more at the stage where I'm sick of acne now and I've had it since I was 13.
My dermatologist initially refused to put me on Accutane as I wasn't bad enough but after a few sessions and coming to the realisation that Accutane was the only option as a 'cure' then the decision became much easier. When I was younger I used to ferociously scrub my skin with Clearasil with the sight of a spot. I also think this may have lead to problems down the line. Then at 17/18 I did laser treatment. This was useless and cost about €1,500. Then I was put on minocin then tetracycline and Duac and Differn. The tetracycline was good at the start but my body just outgrew the drug and it's performance stopped. Putting creams on every morning and night became a tireless chore. I'm not sure what effect the creams had, I think my skin liked the Differin but not the Duac.
I will update this log daily with a brief analysis of the changes on my face and any re-curing or new side effects. Hopefully by the end I will have clear skin! I hope my log can provide some users with Accutane some re-assurance or possibly even potential users advice on Acctuane and what side-effects I had and how I dealt with them.
The last point I'll make today is that Cethaphil moisturiser leaves your skin looking unbelievably greasy!
Thanks guys and girls and I hope you enjoy!
Edited by Echron, 31 August 2012 - 09:43 AM.